For the last year or so, I have experienced persistent growths on my inner, upper thighs (mostly around the inner crease where the thigh meets the pubic area). However, I had 2 on my abdomen at one point. These growths have much of the same characteristics as cystic acne (which I had & cured with Accutane last year). They are about the size of a large pimple....I can clearly see them & can feel a difference from the surrounding tissue with my fingers. Depending on the size & location, they can be somewhat painful for a time. Some of them are filled with a clear, odorous liquid; some of them are filled with blood; some of them are filled with a combination of the 2. They leak & when ruptured, the blood filled growths bleed heavily for quite some time. At any given time, I could have between 1 & 3 of these growths on my inner thighs. They take a long time to go away....I've had one for about a year now that refuses to heal. When they finally do go away, they leave a visible scar & purple discoloration. As I said, they're a lot like cystic acne. I've been against the idea of having a dermatologist examine this particular area (for my own uptight reasons). However, I've used antibacterial soap, wipes & topical ointment with no results. I'm 27 years old & have never had any medical condition other than acne. What do I have? Where does it come from? How can I treat it?
Pimples and cysts in the groin differ from acne in having different bacteria within (staph germs, generally.) These tend to come at random and go away on their own. I suspect that you may be aggravating them by trying to squeeze them out.
Prevention is tough. Sometimes washing with an antibacterial soap healp (Hibiclens is over the counter.) Also applying an antibiotic like bacitracin or neosporin. Also applying hot compresses if the hurt. Also leaving them otherwise alone!
You may be best off just living with the odd pimple.
But why not show a dermatologist, just to be sure? Didn't yout get your Accutane from a dermatologist?
As a follow on the the earlier question. The symptoms and descriptions of the bumps sounds just like what my 7 year old son has been experiencing for 6 months. He has had maybe 5 in total, but when it is at its worse the bump looks just like a pimple and the skin surroundng the area is red - covering about 1-2". So it there nothing I can do for this? Should I apply acme cream or an over the counter antibiotic?
I have this same condition and have been doing online research because of my inability to pay for a visit to the dermatologist. The last time I went he told me that I just had a inherited condition where my pores would get infected but after much research lately I have discovered that most likely I suffer from Hidradenitis Suppurativa and suggest you look into the information about that. Best of luck
Oh boy do I know the feeling of these things. Sorry your having such a hard time. Purplefncy, I also suffer from HS (hidradenitis Suppurativa) I would like to chat with you all maybe we can help each other out. My email address is ***@****. Hoping for a pain free day for us all and a cure for this terrible/painful disease. Sharon
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.